Alert archive / Wyoming / Winter Storm Warnings in 2022
Winter Storm Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Oct 22, 2022, 1:53 AM MDT for Carbon County, Wyoming. It took effect at Oct 22, 2022, 9:00 PM MDT. It was in force for 31 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2022, 1:53 AM MDT (07:53 UTC)
- In effect from
- Oct 22, 2022, 9:00 PM MDT
- Expired
- Oct 24, 2022, 4:10 AM MDT
- In force
- 31 hr
- Issued by
- NWS Cheyenne, WY
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 4:00 AM MDT | SNOW 5 | 20 Ene Dixon, WY | SANDSTONE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| Oct 24, 4:00 AM MDT | SNOW 5 | 23 W Saratoga, WY | SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| Oct 24, 4:00 AM MDT | SNOW 6 | 15 Ssw Encampment, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5314 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS45 KCYS 220753 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 153 AM MDT Sat Oct 22 2022 WYZ112-230000- /O.UPG.KCYS.WW.Y.0025.221023T0300Z-221024T1200Z/ /O.NEW.KCYS.WS.W.0009.221023T0300Z-221024T1200Z/ Sierra Madre Range- 153 AM MDT Sat Oct 22 2022 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 15 inches. Winds gusting as high as 40 mph. * WHERE...Sierra Madre Range. * WHEN...From 9 PM this evening to 6 AM MDT Monday. * IMPACTS...Dangerous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation will also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ114-230000- /O.CON.KCYS.WW.Y.0025.221023T0300Z-221024T1200Z/ Snowy Range- Including the cities of Centennial and Albany 153 AM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 40 mph. * WHERE...Sierra Madre Range and Snowy Range. * WHEN...From 9 PM Saturday to 6 AM MDT Monday. * IMPACTS...Hazardous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation may also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ111-230000- /O.CON.KCYS.WW.Y.0025.221023T0900Z-221024T1200Z/ Southwest Carbon County- Including the city of Baggs 153 AM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Southwest Carbon County including Baggs and Dixon. * WHEN...From 3 AM Sunday to 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
399 WWUS45 KCYS 221036 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 436 AM MDT Sat Oct 22 2022 WYZ112-230000- /O.CON.KCYS.WS.W.0009.221023T0300Z-221024T1200Z/ Sierra Madre Range- 436 AM MDT Sat Oct 22 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 18 inches. Winds gusting as high as 40 mph. * WHERE...Sierra Madre Range. * WHEN...From 9 PM this evening to 6 AM MDT Monday. * IMPACTS...Dangerous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation will also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ114-230000- /O.CON.KCYS.WW.Y.0025.221023T0300Z-221024T1200Z/ Snowy Range- Including the cities of Centennial and Albany 436 AM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 40 mph. * WHERE...Sierra Madre Range and Snowy Range. * WHEN...From 9 PM Saturday to 6 AM MDT Monday. * IMPACTS...Hazardous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation may also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ111-230000- /O.CON.KCYS.WW.Y.0025.221023T0900Z-221024T1200Z/ Southwest Carbon County- Including the city of Baggs 436 AM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Southwest Carbon County including Baggs and Dixon. * WHEN...From 3 AM Sunday to 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
820 WWUS45 KCYS 222037 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 237 PM MDT Sat Oct 22 2022 WYZ112-231200- /O.CON.KCYS.WS.W.0009.221023T0300Z-221024T1200Z/ Sierra Madre Range- 237 PM MDT Sat Oct 22 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 16 inches. Winds gusting as high as 40 mph. * WHERE...Sierra Madre Range. * WHEN...From 9 PM this evening to 6 AM MDT Monday. * IMPACTS...Dangerous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation will also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-231200- /O.EXB.KCYS.WW.Y.0025.221023T1200Z-221024T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 237 PM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain. * WHEN...From 6 AM Sunday to 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ104-109-231200- /O.EXA.KCYS.WW.Y.0025.221023T0900Z-221024T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Including the cities of Seminoe Dam and Rawlins 237 PM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon County including Rawlins. * WHEN...From 3 AM Sunday to 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ114-231200- /O.CON.KCYS.WW.Y.0025.221023T0300Z-221024T1200Z/ Snowy Range- Including the cities of Centennial and Albany 237 PM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 40 mph. * WHERE...Snowy Range. * WHEN...From 9 PM Saturday to 6 AM MDT Monday. * IMPACTS...Hazardous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation may also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ111-231200- /O.CON.KCYS.WW.Y.0025.221023T0900Z-221024T1200Z/ Southwest Carbon County- Including the city of Baggs 237 PM MDT Sat Oct 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Southwest Carbon County including Baggs and Dixon. * WHEN...From 3 AM Sunday to 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
157 WWUS45 KCYS 230911 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 311 AM MDT Sun Oct 23 2022 WYZ112-240000- /O.CON.KCYS.WS.W.0009.000000T0000Z-221024T1200Z/ Sierra Madre Range- 311 AM MDT Sun Oct 23 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 16 inches. Winds gusting as high as 40 mph. * WHERE...Sierra Madre Range. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Dangerous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation will also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ113-240000- /O.EXA.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Upper North Platte River Basin- Including the cities of Saratoga and Encampment 311 AM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Upper North Platte River Basin. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ114-240000- /O.CON.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Snowy Range- Including the cities of Centennial and Albany 311 AM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 40 mph. * WHERE...Snowy Range. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Hazardous travel conditions and reduced visibilities in falling and blowing snow. Outdoor recreation may also be hazardous to those caught unprepared for winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ104-109-111-240000- /O.CON.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 311 AM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon County including Rawlins. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-240000- /O.CON.KCYS.WW.Y.0025.221023T1200Z-221024T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 311 AM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 40 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain. * WHEN...From 6 AM Sunday to 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
227 WWUS45 KCYS 232000 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 200 PM MDT Sun Oct 23 2022 WYZ112-241200- /O.CON.KCYS.WS.W.0009.000000T0000Z-221024T1200Z/ Sierra Madre Range- 200 PM MDT Sun Oct 23 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Sierra Madre Range. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ114-241200- /O.CON.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Snowy Range- Including the cities of Centennial and Albany 200 PM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of up to 2 to 5 inches. Winds gusting as high as 45 mph. * WHERE...Snowy Range. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ104-109-111-241200- /O.CON.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 200 PM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Ferris/Seminoe/Shirley Mountains, Central Carbon County and Southwest Carbon County. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-241200- /O.CON.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 200 PM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of up to 1 to 3 inches. Winds gusting as high as 45 mph. * WHERE...North Snowy Range Foothills. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ113-241200- /O.CON.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Upper North Platte River Basin- Including the cities of Saratoga and Encampment 200 PM MDT Sun Oct 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Upper North Platte River Basin. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
573 WWUS45 KCYS 241010 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 410 AM MDT Mon Oct 24 2022 WYZ112-241115- /O.CAN.KCYS.WS.W.0009.000000T0000Z-221024T1200Z/ Sierra Madre Range- 410 AM MDT Mon Oct 24 2022 ...WINTER STORM WARNING IS CANCELLED... A few lingering snow showers will be possible early this morning. Little or no accumulation is expected. $$ WYZ104-109>111-113-114-241115- /O.CAN.KCYS.WW.Y.0025.000000T0000Z-221024T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Snowy Range- Including the cities of Seminoe Dam, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Centennial, and Albany 410 AM MDT Mon Oct 24 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... A few lingering snow showers will be possible early this morning. Little or no accumulation is expected. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Oct 21, 10:10 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 21, 10:10 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1010 PM MDT Fri Oct 21 2022
.SHORT TERM...(Rest of Today through Tomorrow Night)
Issued at 258 PM MDT Fri Oct 21 2022
Key Impact Messages:
1) Extreme fire weather conditions continue this afternoon and
into the early evening. Critical fire weather conditions expected
for eastern Wyoming and the Nebraska Panhandle Saturday afternoon.
2) High winds (gusts greater than 58 mph) will continue through
tomorrow morning. There might be a brief lull in the winds this
evening, but winds are progged to ramp back up around midnight
tonight. These winds will be primarily across the wind prone
areas, along I-80 from Rawlins to Cheyenne and parts of the I-25
corridor.
Weather Details: Going to be busy next 30 hours across much of the
region. The first hazard will be the critical to extremely
critical fire weather conditions continuing through this evening
with critical fire weather conditions expected tomorrow
afternoon. For more details, see the Fire Weather Discussion
below.
Current High Wind Warnings remain on track for this forecast
package. Both of the high wind prone areas have verified with
multiple sites on I-80 in the Arlington area have gusted over 60
mph. Observations across I-25 from Bear Creek to Bordeaux also saw
gusts over 58 mph this afternoon. A brief lull in the high winds
is expected as a shield of upper level clouds is moving across
the area this afternoon. This will temporarily reduce the wind
speeds for a 1-2 hr period. All indications are for a ramp up in
the wind speeds later this evening as mountain wave activity
becomes more apparent. The best window for mountain wave activity
looks to be between midnight tonight and 6 AM MDT Saturday. This
time frame is when the I-25 corridor from Cheyenne to Bordeaux may
see periods of wind gusts between 60 to 65 mph. As the storm
system approaches western Wyoming the axis of strong winds will
shift east tomorrow afternoon. Elevated winds seem probable across
eastern Wyoming and the Nebraska Panhandle. Not looking like high
winds will occur, but gusts up to 40 mph will be possible.
.LONG TERM...(Saturday night through Friday)
Issued at 258 PM MDT Fri Oct 21 2022
Main concern later this weekend looks to be the first snow event
across south-central into southeast Wyoming. Headed into Saturday
night, a large upper level trough will be approaching the area
ushering in a colder airmass along with the chance for
precipitation. Based on the forecast position of the upper level jet
and 500mb vort max, the surface low will most likely develop too far
north for a significant winter event to unfold. However, that does
not mean local impacts will not develop.
Precipitation will initially begin across Carbon Co Saturday night
into Sunday morning with snowfall mainly over the mountains. A cold
front will sweep across the CWA Sunday reaching the CO border by
late afternoon. As the colder air moves into the region, snowfall
will develop or transition over from ongoing rainfall. Snowfall east
of the Laramie Range will be most likely delayed until Sunday night
as the colder air settles in with light accumulations possible
before favorable lift moves off to the northeast. Will need to
monitor for potentially enhanced bands of precipitation with
frontally forced convection as forecast sounding do show marginal
low level instability present as the colder air arrives. This could
potentially lead to slightly heavier precipitation along the
Laramie/Platte county border early Sunday evening.
For headlines, included the Snowys, Sierra Madres, and southwest
Carbon Co into a Winter Weather Advisory for late Saturday night
into early Monday morning. Could see the need for expansion of
Advisory headlines into remaining portions of Carbon Co, but at this
lead time decided to keep it to the areas with highest confidence.
Additionally, favorable southwest upslope flow over the Sierra Madre
mountains could lead to slightly higher snowfall totals approaching
1 ft. Will need to monitor upcoming forecast cycles for higher
snowfall totals than current forecast, but WPC probability of
snowfall greater than 1 ft is less than 10% at this time for the
Sierra Madres.
Beyond this weekend's snow event, multiple hazards could be at play
next week ending the relatively quiet weather pattern we've had the
first half of the month across the CWA. Strong northwest winds aloft
will lead to elevated winds gusting around 40 mph across most areas
east of the Laramie Range, especially the northern Nebraska
Panhandle and the Pine Ridge Monday afternoon. Strong 700mb winds
then take focus over the wind prone locations of southeast Wyoming
Tuesday with strong gradients present. Later in the week, most
models show a progressive trough digging towards the four corners
region Wednesday night into Thursday. This will bring another chance
for precipitation to the area with snowfall possible mainly west of
the Laramie Range as 700mb temps remain around -5C for most of next
week. However, latest GEFS shows higher uncertainty for this system
towards the middle of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1010 PM MDT Fri Oct 21 2022
Wyoming TAFS...VFR. Wind gusts to 35 knots until 13Z, then gusts to
43 knots until 01Z, then gusts to 30 knots at Rawlins and Laramie.
Nebraska TAFS...VFR. Wind gusts to 28 knots from 13Z to 01Z.
&&
.FIRE WEATHER...
Issued at 258 PM MDT Fri Oct 21 2022
Current Red Flag Warnings have performed very well
this afternoon. Much of region is seeing strong west to west-
northwest winds gusting between 45 and 60 mph. Observations are
also showing a large portion of the region below 15 percent
relative humidity. Winds will remain elevated through the evening
hours and poor RH recovery is expected to occur for areas across
eastern Wyoming and the Nebraska Panhandle. An approaching storm
system will move toward western Wyoming on Saturday. The bulk of
the strongest winds will shift east tomorrow into eastern Wyoming
and the Nebraska Panhandle. Critical Fire Weather conditions
expected to develop across these areas, thus a Fire Weather Watch
has been issued for tomorrow afternoon.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from 11 AM to 7 PM MDT Saturday for WYZ430>433.
High Wind Warning until 6 PM MDT Saturday for WYZ104>107-109-110-
115>117.
Winter Weather Advisory from 3 AM Sunday to 6 AM MDT Monday for
WYZ111.
Winter Weather Advisory from 9 PM Saturday to 6 AM MDT Monday
for WYZ112-114.
High Wind Warning until 9 AM MDT Saturday for WYZ118.
NE...Red Flag Warning from 11 AM to 7 PM MDT Saturday for NEZ434>437.
&&
SHORT TERM...AW
LONG TERM...MB
AVIATION...RUBIN
FIRE WEATHER...AWHazardous weather outlook, Oct 21, 3:55 AM MDT, 21 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 355 AM MDT Fri Oct 21 2022 WYZ104>107-109-110-115>118-221000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 355 AM MDT Fri Oct 21 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very strong winds will develop this morning and continue periodically into Saturday afternoon. Gusts of 60 to 70 MPH are expected. High Wind Warnings are in effect. Warm temperatures, strong winds and very low humidity will produce extreme fire behavior today. A Red Flag Warning is in effect from 10 AM to 7 PM MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong cold front will bring much colder temperatures later this weekend, along with widespread accumulating rain and snow. .Spotter information statement... Spotter activation will not be needed today and tonight. NEZ002-003-019>021-054-055-095-096-WYZ101>103-108-111-113-119- 221000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Goshen County-Southwest Carbon County- Upper North Platte River Basin-East Laramie County- 355 AM MDT Fri Oct 21 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warm temperatures, strong winds and very low humidity will produce extreme fire behavior today. A Red Flag Warning is in effect from 10 AM to 7 PM MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong cold front will bring much colder temperatures later this weekend, along with widespread accumulating rain and snow. .Spotter information statement... Spotter activation will not be required today and tonight. WYZ112-114-221000- Sierra Madre Range-Snowy Range- 355 AM MDT Fri Oct 21 2022 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Warm temperatures, strong winds and very low humidity will produce extreme fire behavior today. A Red Flag Warning is in effect from 10 AM to 7 PM MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong cold front will bring much colder temperatures later this weekend, along with widespread accumulating snow. There is the potential for 5 to 10 inches of snow Saturday night and Sunday. .Spotter information statement... Spotter activation will not be required today and tonight.
In the hours before
Local storm report, Oct 21, 9:35 PM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
935 PM MDT FRI OCT 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST 4 W MUDDY GAP 42.38N 107.52W
10/21/2022 M64 MPH CARBON WY MESONET
SUSTAINED WINDS 34 MPH.
0850 PM NON-TSTM WND GST 4 W MUDDY GAP 42.38N 107.52W
10/21/2022 E59 MPH CARBON WY MESONET
SUSTAINED WINDS 38 MPH.
&&
GCCLocal storm report, Oct 21, 9:41 PM MDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
941 PM MDT FRI OCT 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST 4 W MUDDY GAP 42.38N 107.52W
10/21/2022 M59.00 MPH CARBON WY MESONET
SUSTAINED WINDS 38 MPH.
&&
GCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 6:44 PM MDT | Red Flag Warning | CYS | Goshen, Laramie, Platte | 24 hr |
Nearby
Winter Storm Warnings in Wyoming, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.